MAUDE Adverse Event Report: CELSIUS MEDICAL SL MON-A-THERM; THERMOMETER, ELECTRONIC, CLINICAL

CELSIUS MEDICAL SL MON-A-THERM; THERMOMETER, ELECTRONIC, CLINICAL
Model Number 502-0401A
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypothermia (1915)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the patient was sedated and was inserted with urine catheter and the cable was connected.The patient's temperature was monitored using the device with 39.1°c at 08:52 am, and 40.4°c at 09:03 am.The health care provided (hcp) started hypothermic treatment in order to lower the patient's temperature, cool the patient and gave medication for fever.After 30 minutes, the patient still had 40.4c fever.The surgery was set on pause and the covers were removed, the hcp realized that the patient was not warm and did not have fever.The rectal temperature was measured and changed to a new catheter, the temperature showed 35.0°c at 9:28 am.The baby was unnecessarily cooled and the surgery was almost cancelled.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device was used and crushed.The cable did not pass testing with the microtest hc-6350 cable tester and therefore no results for temperature measuring could be obtained.It was reported that the device had high readings.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MON-A-THERM
Common Device Name
THERMOMETER, ELECTRONIC, CLINICAL
Manufacturer (Section D)
CELSIUS MEDICAL SL
ctra de ajalvir km 5,200
ajalvir 28864
SP  28864
Manufacturer (Section G)
CELSIUS MEDICAL SL
ctra de ajalvir km 5,200
ajalvir 28864
SP   28864
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15923784
Report Number2936999-2022-01095
Device Sequence Number6699200
Product Code FLL
UDI-Device Identifier10884521169289
UDI-Public10884521169289
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K895875
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number502-0401A
Device Catalogue Number502-0401A
Device Lot Number20190723
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight16 KG